Alert archive / Michigan / Wind Chill Advisories in 2021

Wind Chill Advisory 1, NWS Marquette, MI

February 5, 2021Gogebic County, Iron County, Michigan

NWS Marquette, MI issued this wind chill advisory at Feb 5, 2021, 2:15 PM CST for Gogebic County, Iron County, Michigan. It took effect at Feb 6, 2021, 12:00 AM CST. It was in force for 12 hr.

The area

The counties it named.

The facts

Issued
Feb 5, 2021, 2:15 PM CST (20:15 UTC)
In effect from
Feb 6, 2021, 12:00 AM CST
Expired
Feb 6, 2021, 12:00 PM CST
In force
12 hr
Issued by
NWS Marquette, MI

Counties Gogebic County, MI, Iron County, MI

The radar

The Marquette radar (KMQT), 125 km from the middle of the area, began a volume at 20:17 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

Green Bay/Straub, WI (KGRB), launched 12:00Z, 8.3 hours before the alert went out and 224 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Green Bay/Straub, WI at 12:00Z on 2021-02-05Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 0 joules per kilogram.LCL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Green Bay/Straub, WI at 12:00Z on 2021-02-05The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 52 square meters per square second.19395878Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
0 J/kg
Mixed-layer CIN
No buoyant parcel
Mixed-layer LCL
848 m above ground
0-6 km bulk shear
45 kt
0-1 km storm-relative helicity
52 m²/s²
0-3 km storm-relative helicity
49 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted.

822 
WWUS43 KMQT 052015
WSWMQT

URGENT - WINTER WEATHER MESSAGE
National Weather Service Marquette MI
315 PM EST Fri Feb 5 2021

MIZ009-010-061100-
/O.NEW.KMQT.WC.Y.0001.210206T0600Z-210206T1800Z/
Gogebic-Iron-
Including the cities of Ironwood and Iron River
215 PM CST Fri Feb 5 2021

...WIND CHILL ADVISORY IN EFFECT FROM MIDNIGHT TONIGHT TO NOON
CST SATURDAY...

* WHAT...Very cold wind chills expected. Wind chills as low as 
  30 below zero.

* WHERE...Gogebic and Iron Counties.

* WHEN...From midnight tonight to noon CST Saturday.

* IMPACTS...The cold wind chills could cause frostbite on exposed
  skin in as little as 30 minutes.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Use caution while traveling outside. Wear appropriate clothing, a
hat, and gloves. 

&&

$$

MIZ006-007-085-061100-
/O.EXT.KMQT.WW.Y.0005.000000T0000Z-210206T1700Z/
Alger-Luce-Northern Schoolcraft-
Including the cities of Grand Marais, Munising, Newberry, 
and Seney
315 PM EST Fri Feb 5 2021

...WINTER WEATHER ADVISORY NOW IN EFFECT UNTIL NOON EST
SATURDAY...

* WHAT...Snow. Additional snow accumulations of 4 to 8 inches east
  of Munising and north of highway M-28. Additional snow
  accumulations up to 2 inches possible elsewhere. 

* WHERE...Alger, Luce and Northern Schoolcraft Counties.

* WHEN...Until noon EST Saturday.

* IMPACTS...Travel could be very difficult. Patchy blowing snow 
  could significantly reduce visibility. The hazardous 
  conditions could impact the evening commute. The cold wind 
  chills as low as 15 below zero could result in hypothermia if 
  precautions are not taken.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Slow down and use caution while traveling. 

&&

$$

MIZ001>003-061100-
/O.CON.KMQT.WW.Y.0005.000000T0000Z-210206T1200Z/
Keweenaw-Ontonagon-Northern Houghton-
Including the cities of Copper Harbor, Ontonagon, Houghton, 
and Hancock
315 PM EST Fri Feb 5 2021

...WINTER WEATHER ADVISORY REMAINS IN EFFECT UNTIL 7 AM EST
SATURDAY...

* WHAT...Snow. Additional snow accumulations of 3 to 6 inches,
  except less south of M-28 in Ontonagon county. Winds gusting as
  high as 30 mph.

* WHERE...Ontonagon, Northern Houghton and Keweenaw Counties.

* WHEN...Until 7 AM EST Saturday.

* IMPACTS...Plan on slippery road conditions. Patchy blowing snow
  could significantly reduce visibility. The hazardous conditions
  could impact the evening commute. The cold wind chills as low as
  20 below zero could cause frostbite on exposed skin in as 
  little as 30 minutes.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Slow down and use caution while traveling. 

&&

$$

TAP
3 follow-up statements
481 
WWUS43 KMQT 060152
WSWMQT

URGENT - WINTER WEATHER MESSAGE
National Weather Service Marquette MI
852 PM EST Fri Feb 5 2021


MIZ006-007-085-061200-
/O.CON.KMQT.WW.Y.0005.000000T0000Z-210206T1700Z/
Alger-Luce-Northern Schoolcraft-
Including the cities of Grand Marais, Munising, Newberry, 
and Seney
852 PM EST Fri Feb 5 2021

...WINTER WEATHER ADVISORY REMAINS IN EFFECT UNTIL NOON EST
SATURDAY...

* WHAT...Snow and blowing snow. Additional snow accumulations of 
  3 to 7 inches east of Munising and north of highway M-28. 
  Additional snow accumulations up to 2 inches are possible 
  elsewhere. 

* WHERE...Alger, Luce and Northern Schoolcraft Counties.

* WHEN...Until noon EST Saturday.

* IMPACTS...Travel could be very difficult. Areas of blowing snow
  will significantly reduce visibility at times. Wind chills as
  low as 15 below zero could result in hypothermia if precautions
  are not taken. 

  Northwest winds to 35 knots over eastern Lake Superior will 
  also build waves as high as 15 feet east of Munising late 
  tonight into Saturday, causing minor lakeshore flooding and 
  beach erosion.
  

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Motorists should slow down and use caution while traveling. 
Residents on or near the shoreline east of Munising should also take
appropriate action to protect property from pounding wave action.

&&

$$

MIZ001>003-061200-
/O.CON.KMQT.WW.Y.0005.000000T0000Z-210206T1200Z/
Keweenaw-Ontonagon-Northern Houghton-
Including the cities of Copper Harbor, Ontonagon, Houghton, 
and Hancock
852 PM EST Fri Feb 5 2021

...WINTER WEATHER ADVISORY REMAINS IN EFFECT UNTIL 7 AM EST
SATURDAY...

* WHAT...Snow and blowing snow. Additional snow accumulations of 
  3 to 5 inches, except less south of M-28 in Ontonagon county. 
  Winds gusting as high as 30 mph.

* WHERE...Ontonagon, Northern Houghton and Keweenaw Counties.

* WHEN...Until 7 AM EST Saturday.

* IMPACTS...Plan on slippery road conditions. Areas of blowing
  snow will significantly reduce visibility at times. The cold 
  wind chills as low as 20 below zero could cause frostbite on 
  exposed skin in as little as 30 minutes.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Slow down and use caution while traveling.

&&

$$

MIZ009-010-061200-
/O.CON.KMQT.WC.Y.0001.210206T0600Z-210206T1800Z/
Gogebic-Iron-
Including the cities of Ironwood and Iron River
752 PM CST Fri Feb 5 2021

...WIND CHILL ADVISORY REMAINS IN EFFECT FROM MIDNIGHT TONIGHT TO
NOON CST SATURDAY...

* WHAT...Very cold wind chills expected. Wind chills as low as 
  30 below zero.

* WHERE...Gogebic and Iron Counties.

* WHEN...From midnight tonight to noon CST Saturday.

* IMPACTS...The cold wind chills could cause frostbite on 
  exposed skin in as little as 30 minutes.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Use caution while traveling outside. Wear appropriate clothing, a
hat, and gloves.

&&

$$

Voss
412 
WWUS43 KMQT 061011
WSWMQT

URGENT - WINTER WEATHER MESSAGE
National Weather Service Marquette MI
511 AM EST Sat Feb 6 2021

MIZ006-007-085-062000-
/O.EXT.KMQT.WW.Y.0005.000000T0000Z-210207T0000Z/
Alger-Luce-Northern Schoolcraft-
Including the cities of Grand Marais, Munising, Newberry, 
and Seney
511 AM EST Sat Feb 6 2021

...WINTER WEATHER ADVISORY NOW IN EFFECT UNTIL 7 PM EST THIS
EVENING...

* WHAT...Snow and blowing snow. Additional snow accumulations of 3
  to 5 inches is possible east of Munising and north of highway
  M-28. Elsewhere, additional snow accumulations up to 1 inch is 
  possible.

* WHERE...Alger, Luce and Northern Schoolcraft Counties.

* WHEN...Until 7 PM EST this evening.

* IMPACTS...Travel could be very difficult. Areas of blowing snow
  will significantly reduce visibility at times. Wind chills as
  low as 15 below zero this morning could result in hypothermia 
  if precautions are not taken. 

  Northwest winds to 35 knots over eastern Lake Superior will 
  also build waves as high as 15 feet east of Munising this 
  morning, causing minor lakeshore flooding and beach erosion.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Motorists should slow down and use caution while traveling. 
Residents on or near the shoreline east of Munising should also take
appropriate action to protect property from pounding wave action. 

&&

$$

MIZ001>003-061800-
/O.EXT.KMQT.WW.Y.0005.000000T0000Z-210206T1800Z/
Keweenaw-Ontonagon-Northern Houghton-
Including the cities of Copper Harbor, Ontonagon, Houghton, 
and Hancock
511 AM EST Sat Feb 6 2021

...WINTER WEATHER ADVISORY NOW IN EFFECT UNTIL 1 PM EST THIS
AFTERNOON...

* WHAT...Snow and blowing snow. Additional snow accumulations of
  up to 4 inches is possible in the higher terrain north of Mass
  City. Elsewhere in the Keweenaw Peninsula and in Ontonagon
  County north of highway M-28, up to 2 inches of additional snow
  is possible. Winds gusting as high as 35 mph.

* WHERE...Ontonagon, Northern Houghton and Keweenaw Counties.

* WHEN...Until 1 PM EST this afternoon.

* IMPACTS...Plan on slippery road conditions. Areas of blowing
  snow could significantly reduce visibility and cause temporary
  whiteout conditions. Cold wind chills as low as 20 below zero 
  could cause frostbite on exposed skin in as little as 30 
  minutes.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Slow down and use caution while traveling. 

&&

$$

MIZ009-010-061800-
/O.CON.KMQT.WC.Y.0001.000000T0000Z-210206T1800Z/
Gogebic-Iron-
Including the cities of Ironwood and Iron River
411 AM CST Sat Feb 6 2021

...WIND CHILL ADVISORY REMAINS IN EFFECT UNTIL NOON CST TODAY...

* WHAT...Very cold wind chills. Wind chills as low as 25 below 
  zero.

* WHERE...Gogebic and Iron Counties.

* WHEN...Until noon CST today.

* IMPACTS...The cold wind chills could cause frostbite on 
  exposed skin in as little as 30 minutes.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Use caution while traveling outside. Wear appropriate clothing, a
hat, and gloves. 

&&

$$
518 
WWUS43 KMQT 061644
WSWMQT

URGENT - WINTER WEATHER MESSAGE
National Weather Service Marquette MI
1144 AM EST Sat Feb 6 2021

MIZ001>003-070045-
/O.EXT.KMQT.WW.Y.0005.000000T0000Z-210207T1200Z/
Keweenaw-Ontonagon-Northern Houghton-
Including the cities of Copper Harbor, Ontonagon, Houghton, 
and Hancock
1144 AM EST Sat Feb 6 2021

...WINTER WEATHER ADVISORY NOW IN EFFECT UNTIL 7 AM EST SUNDAY...

* WHAT...Lake-effect snow and blowing snow. Additional snow
  accumulations of up to 4 inches. Winds gusting as high as 30
  mph. Little or no snow is expected south of Rockland. Brief
  white-out conditions possible at times due to blowing snow. 

* WHERE...Ontonagon, Northern Houghton and Keweenaw Counties.

* WHEN...Until 7 AM EST Sunday.

* IMPACTS...Plan on slippery road conditions. Patchy blowing snow
  could significantly reduce visibility. The dangerously cold wind
  chills as low as 30 below zero could cause frostbite on exposed
  skin in as little as 30 minutes.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Slow down and use caution while traveling. 

&&

$$

MIZ006-007-085-070000-
/O.CON.KMQT.WW.Y.0005.000000T0000Z-210207T0000Z/
Alger-Luce-Northern Schoolcraft-
Including the cities of Grand Marais, Munising, Newberry, 
and Seney
1144 AM EST Sat Feb 6 2021

...WINTER WEATHER ADVISORY REMAINS IN EFFECT UNTIL 7 PM EST THIS
EVENING...

* WHAT...Lake-effect snow and blowing snow. Additional snow
  accumulations of up to two inches near Grand Marais eastward. No
  snow expected along and south of M-28. Winds gusting as high as
  35 mph. Brief white-out conditions possible at times due to 
  blowing snow.

* WHERE...Alger, Luce and Northern Schoolcraft Counties.

* WHEN...Until 7 PM EST this evening.

* IMPACTS...Plan on slippery road conditions. Patchy blowing 
  snow could significantly reduce visibility.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Slow down and use caution while traveling. 

&&

$$

MIZ009-010-061800-
/O.CON.KMQT.WC.Y.0001.000000T0000Z-210206T1800Z/
Gogebic-Iron-
Including the cities of Ironwood and Iron River
1044 AM CST Sat Feb 6 2021

...WIND CHILL ADVISORY REMAINS IN EFFECT UNTIL NOON CST TODAY...

* WHAT...Very cold wind chills. Wind chills as low as 25 below 
  zero.

* WHERE...Gogebic and Iron Counties.

* WHEN...Until noon CST today.

* IMPACTS...The cold wind chills could cause frostbite on 
  exposed skin in as little as 30 minutes.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Use caution while traveling outside. Wear appropriate clothing, a
hat, and gloves. 

&&

$$

TAP

What forecasters said that day

The local office's own words before this wind chill advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Marquette, MI wrote its last area forecast discussion before this wind chill advisory went out at Feb 5, 11:38 AM CST, 2 hours 37 minutes earlier.

Area forecast discussion, Feb 5, 11:38 AM CST, 2 hours 37 minutes before
Area Forecast Discussion
National Weather Service Marquette MI
1238 PM EST Fri Feb 5 2021

.SHORT TERM...(Today and tonight)
Issued at 511 AM EST FRI FEB 5 2021

...Transition to Moderate to Locally Heavy Lake Effect Snowfall
and Blowing Snow Today and Tonight...

Overnight we've seen the synoptic snow gradually come to an end as
the parent low at the surface lifts into Ontario. As the final
deformation zone/fgen band shifted east overnight, I've been
canceling the warnings. I still expect some light snow to be
possible this morning in these areas, as well as gusty winds that
will cause some patchy blowing snow. An SPS has been issued for the
potentially hazardous road conditions this morning through this
period, especially along exposed and unplowed roadways. On the west
end, where the colder airmass aloft has begun pivoting in, temps
have sunk into the single digits.

Through the day today, the cold airmass aloft will push east across
the region. 850mb temps are progged to dip ~-22C today, which will
result in temps gradually falling through the day. Daytime highs
have likely already been met across the region and by noon, area's
in the interior west should be near 5F and the east near 20F. When
the sun goes down tonight widespread single digits above and below
zero are expected. The coldest areas are expected in the western
interior half where lows of -5 to -10F are expected. Due to the
tight pressure gradient across the region producing gusty winds of
25-30mph, wind chill values overnight are expected to drop below -
15F across the forecast area. In the colder interior west, wind
chills near -25F are expected.

The colder airmass moving into the region will certainly be enough
to support lake effect snow. In the west, moderate to heavy LES is
expected and amounts could top 10 inches, especially in the higher
terrain through Saturday morning. Expecting a similar situation in
the east, especially east of Munising where 5 to 10 inches is
expected through Saturday morning. Some locally higher amounts will
be possible in both these locations. Opted to issue a Winter Weather
Advisory for these counties not only for the snow, but because the
DGZ falls out to the surface, snow will develop into the smaller
granule variety. This kind of snow is easily blow about and with
wind gusts of 25 mph or higher expected, brief white out conditions
are expected, especially along open roadways.

.LONG TERM...(Saturday through Thursday)
Issued at 435 AM EST FRI FEB 5 2021

Looking at very cold temperatures for the medium range to extended
forecast for the Upper Peninsula of Michigan...on the order of 20
degrees below normal for daily highs due to a semi-stationary polar
high remaining north of the Great Lakes for several days. Upper
level flow at the jet stream heights of 200mb will consist of near
rex blocking pattern over the Aleutian Islands to Pacific Northwest
region. This will create continuous northwest flow downstream toward
the Intermountain West as continuous upper level troughing sags
south of the Great Lakes region as zonal flow. The polar jet stream
and subtropical jet stream will both be south of the region, and
this will assist with keeping the Polar High around for quite a long
while. At the surface, the cut-off occluded low will be over the
Hudson Bay region. As the northwest flow aloft continues, this will
assist with continued surges of funneling cold, Arctic air from the
nearby system. With the jet streams staying south of the area, this
is what will keep the stagnant, polar air mass around without any
modification for the next week at least. CPC 8-14 day outlook has
very high probability in temperatures staying below average with
neutral chances of average precipitation through the middle of
February.

Since the Arctic temperatures will have most certainly arrived over
the CWA by Saturday morning, the focus transitions to a prolonged
lake effect snow shower regime. The nearby occluded low will be over
the Hudson Bay throughout the weekend. This will create persistent
west to wnw winds. Thus, the lake effect snow will affect the w/wnw
wind snow belts. One of the differences to highlight in comparison
to the synoptic snowfall that occurred Thu/Fri AM, is that
visibility reductions and blowing snow are highly anticipated. The
very cold temperatures at 850mb are expected to be -25C to -30C this
weekend. This is not conducive for large dendrites as the preferred
DGZ for maximum dendrites coldest threshold is approximately -18C.
Snow ratios will be very high...possible 40:1 or higher. Needless to
say, the very small snowflakes will create visibility reductions as
they fall. Winds will be 15-25mph inland through Saturday afternoon,
with higher gusts over the Keweenaw and adjacent to the Lake Superior
shoreline will create blowing snow. The gusty winds will decrease
slightly overnight before ramping back up again on Sunday. Very cold
temperatures aloft over the region, and recent snowfall will lead to
overnight lows being in the negative teens to potentially negative
20s this weekend, especially over the interior west. The breezy to
gusty winds will create wind chill concerns, and potential Wind
Chill Advisory headlines may be considered for portions of the CWA
this weekend.

Medium range to extended guidance continues to show the LES
persisting through potentially the end of the week. Due to
temperatures being very cold at the surface to 850mb for the
extended period, this will limit overall snowfall accumulation.
However, the recent snowfall combined with the expected LES in the
coming week will present winter outdoor enthusiasts with the ability
to enjoy the area more than the first couple of months this winter.
&&

.AVIATION...(For the 18Z TAFS through 18Z Saturday afternoon)
Issued at 1237 PM EST FRI FEB 5 2021

KCMX looks to drop below airport minimums at times for vis due to
blsn and lake-effect sn for the forecast period. KIWD is at LIFR
conditions due to blsn and lake-effect sn also; these conditions at
KIWD should continue until this evening, when the lake-effect sn
will begin shifting north of the terminal. As the lake-effect sn
leaves KIWD, vis conditions will improve, although expect cigs to
remain in MVFR. KSAW should improve from IFR to MVFR here shortly,
as radar shows synoptic sn moving out and lake-effect sn moving in.
By this evening, KSAW vis conditions should improve significantly,
and cigs should remain near high MVFR/low VFR as lake-effect sn over
the area looks to weaken and vanish. There is a small chance for
some LLWS over KSAW late tonight, but because it looks to only occur
for a short time period tonight, decided not to include it in the
TAF.
&&

.MARINE...(For the 4 AM Lake Superior forecast issuance)
Issued at 511 AM EST FRI FEB 5 2021

Robust surface low will continue lifting out of the region today.
Behind the low, an arctic air mass will settle over the region,
producing west to northwest gales of 35 to 40 knots across Lake
Superior today through Saturday. With the colder airmass, heavy
freezing spray will be likely. While gales aren't expected right now
for Sunday, winds of 30 knots across the the lake will continue to
make heavy freezing spray possible. Westerly winds of around 25kts
are expected to continue into next week.
&&

.MQT WATCHES/WARNINGS/ADVISORIES...
Upper Michigan...
  Winter Weather Advisory until 7 AM EST Saturday for MIZ001>003-
     006-007-085.

Lake Superior...
  Heavy Freezing Spray Warning until 7 PM EST /6 PM CST/ Sunday
     for LSZ162-240>251-263>267.

  Gale Warning until 7 AM EST /6 AM CST/ Saturday for LSZ162-
     240>251-263>267.

Lake Michigan...
None.
&&

SHORT TERM...JP
LONG TERM...BW
AVIATION...TAP
MARINE...JP
Hazardous weather outlook, Feb 5, 4:52 AM CST, 9 hours 23 minutes before
Hazardous Weather Outlook
National Weather Service Marquette MI
552 AM EST Fri Feb 5 2021

MIZ004-005-009>014-084-061100-
Baraga-Marquette-Gogebic-Iron-Dickinson-Menominee-Delta-
Southern Schoolcraft-Southern Houghton-
552 AM EST Fri Feb 5 2021 /452 AM CST Fri Feb 5 2021/

This Hazardous Weather Outlook is for portions of western Upper
Michigan and central Upper Michigan.

.DAY ONE...Today and Tonight

Light to moderate snow is expected this morning, becoming lake
effect snow showers by this afternoon and evening over the
northwest wind snow belts. Rapidly changing and very low
visibilities with the lake effect snow showers are likely.

.DAYS TWO THROUGH SEVEN...Saturday through Thursday

Much colder air will persist from this weekend through
Thursday. This will be the coldest air for the season so far with
well below zero wind chills expected this weekend into Thursday
that could be dangerous. Moderate to heavy lake effect snow in
west and northwest wind snow belts will accompany this shot of
cold air Saturday through Thursday. Rapidly changing and very low
visibilities with the lake effect snow showers are likely this
weekend through Thursday.

.SPOTTER INFORMATION STATEMENT...

Spotters are encouraged to submit snowfall reports to the National
Weather Service via phone, on our website, or through Facebook or
Twitter using #906wx.

LSZ162-240>251-263>267-061100-
Lake Superior west of a line from Saxon Harbor WI to Grand
Portage MN beyond 5NM-Saxon Harbor WI to Black River MI-
Black River to Ontonagon MI-
Ontonagon to Upper Entrance of Portage Canal MI-
Upper Entrance of Portage Canal to Eagle River MI-
Eagle River to Manitou Island MI-
Manitou Island to Point Isabelle MI-
Point Isabelle to Lower Entrance of Portage Canal MI-
Lower Entrance of Portage Canal To Huron Islands MI Including
Keweenaw and Huron Bays-Huron Islands to Marquette MI-
Marquette to Munising MI-Munising to Grand Marais MI-
Grand Marais to Whitefish Point MI-
Lake Superior from Saxon Harbor WI to Upper Entrance to Portage
Canal MI 5NM off shore to the US/Canadian border including Isle
Royale National Park-
Lake Superior from Upper Entrance to Portage Canal to Manitou
Island MI 5NM off shore to the US/Canadian Border-
Lake Superior West of Line from Manitou Island to Marquette MI
Beyond 5NM from shore-
Lake Superior East of a line from Manitou Island to Marquette MI
and West of a line from Grand Marais MI to the US/Canadian Border
Beyond 5NM from shore-
Lake Superior from Grand Marais MI to Whitefish Point MI 5NM off
shore to the US/Canadian border-
552 AM EST Fri Feb 5 2021 /452 AM CST Fri Feb 5 2021/

This Hazardous Weather Outlook is for portions of Eastern Lake
Superior...Central Lake Superior and Western Lake Superior.

.DAY ONE...Today and Tonight

Northwest gales to 40 knots will continue today. Isolated gusts up
to 45 knots are possible. Heavy freezing spray is possible today
and tonight. See the latest marine weather message and open lake
forecast for further details.

.DAYS TWO THROUGH SEVEN...Saturday through Thursday

West to northwest gusts of 25 to 30 knots will continue Saturday
and Sunday. Heavy freezing spray will continue on Saturday and
last into Thursday across much of Lake Superior. See the latest
Marine Weather Message and Open Lake Forecast for further
details.

.SPOTTER INFORMATION STATEMENT...

The need for weather spotter reports is not anticipated at this
time.

LMZ221-248-250-061100-
Green Bay North of line from Cedar River MI to Rock Island
Passage-Seul Choix Point to Point Detour MI-
5NM East of a line from Fairport MI to Rock Island Passage-
552 AM EST Fri Feb 5 2021

This Hazardous Weather Outlook is for portions of Northern Lake
Michigan.

.DAY ONE...Today and Tonight

No hazardous weather is expected at this time.

.DAYS TWO THROUGH SEVEN...Saturday through Thursday

No hazardous weather is expected at this time.

.SPOTTER INFORMATION STATEMENT...

The need for weather spotter reports is not anticipated at this
time.

MIZ001>003-006-007-085-061100-
Keweenaw-Ontonagon-Northern Houghton-Alger-Luce-
Northern Schoolcraft-
552 AM EST Fri Feb 5 2021

This Hazardous Weather Outlook is for portions of western Upper
Michigan and central Upper Michigan.

.DAY ONE...Today and Tonight

Moderate to heavy lake effect snow is expected today and tonight.
Rapidly changing and very low visibilities with the lake effect
snow showers are likely. See the latest Winter Weather Message
for further details.

There will also be some minor lakeshore flooding and beach
erosion along the Lake Superior shoreline today into this
evening east of Munising.

.DAYS TWO THROUGH SEVEN...Saturday through Thursday

Much colder air will persist from this weekend through
Thursday. This will be the coldest air for the season so far with
well below zero wind chills expected this weekend into Thursday
that could be dangerous. Moderate to heavy lake effect snow in
west and northwest wind snow belts will accompany this shot of
cold air Saturday through Thursday. Rapidly changing and very low
visibilities with the lake effect snow showers are likely this
weekend through Thursday.

.SPOTTER INFORMATION STATEMENT...

Spotters are encouraged to submit snowfall reports to the National
Weather Service via phone, on our website, or through Facebook or
Twitter using #906wx.

BW

In the hours before

Local storm report, Feb 5, 12:56 PM CST, 1 hour 19 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE MARQUETTE MI
156 PM EST FRI FEB 5 2021

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0520 AM     NON-TSTM WND GST FAIRPORT, MI            45.62N 86.66W
02/05/2021  M40 MPH          LMZ250             MI   MESONET

            GLOS WEATHER STATION FPTM4, 6 S FAYETTE.

&&

RJC
Local storm report, Feb 5, 1:25 PM CST, 50 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE MARQUETTE MI
225 PM EST FRI FEB 5 2021

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

1244 PM     SNOW             TOIVOLA                 47.00N 88.77W
02/05/2021  E19.0 INCH       HOUGHTON           MI   PUBLIC

            REPORT RECEIVED VIA SOCIAL MEDIA.

&&

RJC
Local storm report, Feb 5, 1:35 PM CST, 40 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE MARQUETTE MI
235 PM EST FRI FEB 5 2021

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0216 PM     SNOW             IRONWOOD TWP            46.55N 90.10W
02/05/2021  M10.0 INCH       GOGEBIC            MI   PUBLIC

            PHOTO RECEIVED VIA SOCIAL MEDIA. STILL
            SNOWING AT TIME OF REPORT.

&&

RJC
Local storm report, Feb 5, 1:37 PM CST, 38 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE MARQUETTE MI
237 PM EST FRI FEB 5 2021

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0900 AM     SNOW             1 E STEUBEN             46.19N 86.44W
02/05/2021  M8.1 INCH        SCHOOLCRAFT        MI   CO-OP OBSERVER

            CO-OP OBSERVER STATION STEM4 0.9 E STEUBEN.

&&
Local storm report, Feb 5, 2:06 PM CST, 9 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE MARQUETTE MI
306 PM EST FRI FEB 5 2021

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0200 PM     SNOW             MOHAWK                  47.30N 88.36W
02/05/2021  M14.0 INCH       KEWEENAW           MI   DEPT OF HIGHWAYS

            AT THE KEWEENAW COUNTY ROAD COMMISSION
            GARAGE.

&&

RJC
Local storm report, Feb 5, 2:09 PM CST, 6 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE MARQUETTE MI
309 PM EST FRI FEB 5 2021

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0700 AM     SNOW             NWS MQT-4 NE NEGAUNEE   46.53N 87.55W
02/05/2021  M6.9 INCH        MARQUETTE          MI   OFFICIAL NWS OBS

            0.55 INCHES LIQUID EQUIVALENT.

&&

RJC

The office that day

Everything else NWS Marquette, MI issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Feb 5, 3:44 AM CSTWinter Weather AdvisoryMQTAlger, Houghton, Keweenaw, Luce, Ontonagon, Schoolcraft50 hr

Nearby

Wind Chill Advisories in Michigan, 2021Every wind chill advisory in 2021

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.